Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 98, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 2, 2009, 7:38 AM EDT for 4 counties in Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2009, 7:38 AM EDT (11:38 UTC)
- Expired
- Apr 2, 2009, 8:15 AM EDT
- In force
- 37 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Chattahoochee County, GA, Marion County, GA, Muscogee County, GA, Talbot County, GA
The radar
The Atlanta radar (KFFC), 92 km from the middle of the area, began a volume at 11:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 7:29 AM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 11.6 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 885 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 021138
SVRFFC
GAC053-197-215-263-021215-
/O.NEW.KFFC.SV.W.0098.090402T1138Z-090402T1215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
738 AM EDT THU APR 2 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CHATTAHOOCHEE COUNTY IN WEST CENTRAL GEORGIA
NORTHERN MARION COUNTY IN WEST CENTRAL GEORGIA
EASTERN MUSCOGEE COUNTY IN WEST CENTRAL GEORGIA
SOUTHWESTERN TALBOT COUNTY IN WEST CENTRAL GEORGIA
* UNTIL 815 AM EDT
* AT 734 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL. THIS
STORM WAS LOCATED NEAR NORTH FORT BENNING OR 8 MILES EAST OF DOWNTOWN
COLUMBUS...MOVING EAST NORTHEAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
UPATOI...GENEVA...JUNCTION CITY AND TALBOTTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EDT THURSDAY AFTERNOON
FOR WEST CENTRAL GEORGIA.
&&
LAT...LON 3258 8475 3258 8469 3262 8469 3272 8451
3256 8441 3256 8444 3254 8446 3251 8443
3249 8443 3246 8440 3233 8486 3247 8493
TIME...MOT...LOC 1137Z 242DEG 29KT 3243 8482
$$2 follow-up statements
000
WWUS52 KFFC 021157
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
757 AM EDT THU APR 2 2009
GAC053-215-021207-
/O.CAN.KFFC.SV.W.0098.000000T0000Z-090402T1215Z/
CHATTAHOOCHEE GA-MUSCOGEE GA-
757 AM EDT THU APR 2 2009
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MUSCOGEE AND NORTHERN
CHATTAHOOCHEE COUNTIES IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EDT THURSDAY AFTERNOON
FOR WEST CENTRAL GEORGIA.
LAT...LON 3248 8465 3249 8463 3253 8463 3253 8469
3256 8467 3257 8469 3258 8469 3267 8448
3257 8443 3254 8446 3248 8442 3240 8465
TIME...MOT...LOC 1157Z 245DEG 28KT 3251 8461
$$
GAC197-263-021215-
/O.CON.KFFC.SV.W.0098.000000T0000Z-090402T1215Z/
MARION GA-TALBOT GA-
757 AM EDT THU APR 2 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM EDT
FOR SOUTHWESTERN TALBOT AND NORTHERN MARION COUNTIES...
AT 757 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL.
THIS STORM WAS LOCATED NEAR JUNIPER...MOVING EAST NORTHEAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARION
ESTATES...OAKLAND...GENEVA AND JUNCTION CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EDT THURSDAY AFTERNOON
FOR WEST CENTRAL GEORGIA.
&&
LAT...LON 3248 8465 3249 8463 3253 8463 3253 8469
3256 8467 3257 8469 3258 8469 3267 8448
3257 8443 3254 8446 3248 8442 3240 8465
TIME...MOT...LOC 1157Z 245DEG 28KT 3251 8461
$$000
WWUS52 KFFC 021208
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
808 AM EDT THU APR 2 2009
GAC197-263-021218-
/O.EXP.KFFC.SV.W.0098.000000T0000Z-090402T1215Z/
MARION GA-TALBOT GA-
808 AM EDT THU APR 2 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN TALBOT AND
NORTHERN MARION COUNTIES WILL BE ALLOWED TO EXPIRE AT 815 AM EDT...
THE STORM HAS WEAKENED AND SEVERE WEATHER IS NO LONGER EXPECTED.
IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EDT THURSDAY AFTERNOON
FOR WEST CENTRAL GEORGIA.
LAT...LON 3248 8465 3249 8463 3253 8463 3253 8469
3256 8467 3257 8469 3258 8469 3267 8448
3257 8443 3254 8446 3248 8442 3240 8465
TIME...MOT...LOC 1208Z 245DEG 28KT 3255 8452
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 5:08 AM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Apr 2, 5:08 AM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 508 AM EDT THU APR 2 2009 .SHORT TERM /TODAY THROUGH SATURDAY/... CURRENT SATELLITE LOOP SHOWS LARGE MOISTURE PLUMB EXTENDING FROM THE CAROLINA COAST DOWN THROUGH GA AND INTO THE NORTHERN GULF. CURRENT RADAR LOOP SHOWS SHOWERS AND THUNDERSTORMS MOVING NORTHWARD IN SOUTHERLY FLOW WITH A FEW STORMS GOING SEVERE ACROSS THE AREA. STORMS THIS MORNING PRODUCING DIME TO NICKEL SIZE HAIL WITH SOME GUSTY WINDS. THERE IS A WARM FRONT ACROSS SOUTH GA THAT IS MOVING SLOWLY NORTHWARD WITH DEWPOINTS IN THE MID 60S MOVING INTO CENTRAL GA. DEEPER MOISTURE WILL CONTINUE TO INCREASE ACROSS THE CWA TODAY AS THE BOUNDARY MEANDERS ACROSS SOUTH CENTRAL GEORGIA AND A STRONG LOW PRESSURE SYSTEM MOVES EAST INTO THE LOWER MISSISSIPPI VALLEY. AT THE SAME TIME MID TO UPPER LEVEL FLOW INCREASES AND SHEAR PROFILES BECOME QUITE STRONG. FORECAST SOUNDINGS TOADY ARE IMPRESSIVE WITH SHEAR/INSTABILITY INDICATIVE OF SUPERCELLS CAPABLE OF GENERATING TORNADOES. THE BIGGEST THREATS TODAY LOOK TO BE VERY HEAVY RAIN...LIGHTNING...AND LARGE HAIL. LOOKS LIKE THE HEAVIEST RAIN FALL AMOUNTS WILL STAY SOUTH OF OUR AREA BUT STILL LOOKING FOR 1 TO 3 INCH TOTALS THROUGH FRI. MODELS SHOW THE LOW LIFTING INTO THE OHIO VALLEY BY 12Z FRI WITH ITS ASSOCIATED FRONT MOVING OFF THE EASTERN SEABOARD. HIGH PRESSURE BUILDS IN BEHIND THIS SYSTEM FRI KEEPING THE AREA PRECIPITATION FREE THROUGH SUN MORNING. .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... MODELS SHOW THIS RIDGE MOVING OFF THE SOUTHEAST U.S. COAST LATE SATURDAY NIGHT AS A SECOND LOW PRESSURE MOVES EAST OUT OF THE CENTRAL PLAINS. THIS NEXT LOW PRESSURE SYSTEM DEEPENS AS IT MOVES NORTHEAST AND BECOMES POSITIONED OVER THE NEW ENGLAND STATES BY 12Z MON. ITS COLD FRONT SWEEPS THROUGH GA SUN EVENING/MONDAY MORNING BUT WITH THE LOW CENTER BEING SO FAR NORTH THE BEST DYNAMICS AND INSTABILITY STAY NORTH OF THE AREA. SHOULD SEE SOME SHRA/TSRA BUT NOT EXPECTING MUCH IN THE WAY OF SEVERE WEATHER. THE BIGGEST THREAT FROM THIS NEXT SYSTEM WILL BE THE COLD AIR MASS THIS LOW CENTER PULLS DOWN FROM CANADA INTO THE SOUTHERN U.S. AS THIS LOW MOVES EAST...A VERY COLD AIRMASS GETS WRAPPED AROUND THE BACK SIDE AND MOVES SOUTH. LOOKING FOR DAY TIME HIGHS MON/TUE IN THE 40S AND 50S WITH LOW TEMPS MON NIGHT/TUE NIGHT IN THE 20S AND 30S. SURFACE HIGH PRESSURE BECOMES RE-ESTABLISHED ACROSS THE SOUTHEAST U.S. TUESDAY WITH DRY FORECAST FOR NORTH AND CENTRAL GEORGIA EXPECTED THROUGH WED NIGHT. && .AVIATION... BOTH GFS AND NAM ARE SUGGESTING THAT CIGS WILL REMAIN IFR THRU MUCH OF TODAY ACROSS THE FORECAST AREA AND SEE NO REASON TO DEVIATE FROM THIS. THERE WILL BE A RISK OF THUNDERSTORMS THROUGHOUT THE DAY AND UNTIL THE COLD FRONT PASSES. CURRENT PROGS HAVE FROPA AT ATL/CSG BETWEEN 06Z AND 08Z TONIGHT...AND AHN/MCN BETWEEN 09Z AND 11Z. LOW LEVEL MOISTURE (IFR TO MVFR CIGS) REMAINS BEHIND THE FRONT THRU 12Z TO 15Z FRI AND THEN SKIES SCATTERING OUT. WINDS WILL REMAIN SOUTHEAST TO EAST...BECOMING WEST TO SOUTHWEST BEHIND THE FRONT. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 67 54 67 40 75 / 70 60 10 5 5 ATLANTA 67 52 63 45 73 / 60 60 5 5 5 BLAIRSVILLE 63 51 57 37 73 / 60 80 20 10 10 CARTERSVILLE 69 52 60 39 73 / 60 80 20 10 10 COLUMBUS 68 57 70 45 79 / 60 60 5 5 5 GAINESVILLE 64 51 61 44 74 / 70 80 20 10 10 MACON 69 55 71 44 77 / 80 60 5 5 5 ROME 73 55 64 42 75 / 50 80 10 10 10 PEACHTREE CITY 68 53 64 36 75 / 60 60 5 5 5 VIDALIA 70 60 76 44 79 / 90 70 10 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 01
Hazardous weather outlook, Apr 2, 7:03 AM EDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 703 AM EDT THU APR 2 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-030900- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 703 AM EDT THU APR 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS LIKELY TODAY AND TONIGHT. .SYNOPSIS... A STRONG SPRING STORM SYSTEM DEVELOPING OVER THE SOUTHERN PLAINS WILL MOVE RAPIDLY EAST TODAY. THE ASSOCIATED COLD FRONT WILL MOVE ACROSS NORTH AND CENTRAL GEORGIA TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THE SEVERE THUNDERSTORMS WILL BE LARGE HAIL...DAMAGING WINDS...TORNADOES...CLOUD TO GROUND LIGHTNING AND HEAVY RAIN. .DISCUSSION... A WARM FRONT...CURRENTLY LIFTING ACROSS NORTH GEORGIA...WILL BECOME STATIONARY JUST NORTH OF AN ATLANTA TO ATHENS LINE. SOUTH OF THIS LINE THE ATMOSPHERE WILL CONTINUE TO DESTABILIZE THIS MORNING. CAPES WILL REMAIN IN THE 400 TO 600 RANGE THIS MORNING...INCREASING TO 800 TO 1000 THIS AFTERNOON. WIND SHEAR WILL ALSO INCREASE RAPIDLY LATE THIS AFTERNOON AND INTO THE NIGHT TIME HOURS. WHILE JUST ABOUT ANY PART OF NORTH AND CENTRAL GEORGIA COULD SEE SEVERE THUNDERSTORMS...THE GREATEST THREAT WILL BE WEST OF A LINE FROM CARROLLTON...TO WARNER ROBINS...TO VIDALIA. THE MAIN THREAT THIS MORNING WILL BE PENNY TO QUARTER SIZED HAIL. HOWEVER AS WIND SHEAR INCREASES THIS AFTERNOON...THE MAIN THREAT WILL BE DAMAGING WINDS AND ISOLATED TORNADOES...ALTHOUGH LARGE HAIL WILL CONTINUE TO BE A THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED ON THE REMAINING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED FOR ACTIVATION TODAY AND TONIGHT.
In the hours before
Special weather statement, Apr 2, 7:01 AM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 701 AM EDT THU APR 2 2009 GAZ090-102-021130- 701 AM EDT THU APR 2 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN STEWART AND CHATTAHOOCHEE COUNTIES UNTIL 730 AM EDT... AT 559 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES WEST OF OMAHA...MOVING EAST AT 35 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS STEWART AND CHATTAHOOCHEE COUNTIES THROUGH 730 AM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE FLORENCE MARINA STATE PARK... OMAHA...PROVIDENCE CANYON STATE PARK...CHARLES...LOUVALE... BROOKLYN...RICHLAND...RENFROE...SOUTH FORTBENNING AND CUSSETA.
Special weather statement, Apr 2, 7:01 AM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 701 AM EDT THU APR 2 2009 GAZ090-102-021130- 701 AM EDT THU APR 2 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN STEWART AND CHATTAHOOCHEE COUNTIES UNTIL 730 AM EDT... AT 659 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES WEST OF OMAHA...MOVING EAST AT 35 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS STEWART AND CHATTAHOOCHEE COUNTIES THROUGH 730 AM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE FLORENCE MARINA STATE PARK... OMAHA...PROVIDENCE CANYON STATE PARK...CHARLES...LOUVALE... BROOKLYN...RICHLAND...RENFROE...SOUTH FORTBENNING AND CUSSETA.
Local storm report, Apr 2, 7:07 AM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
707 AM EDT THU APR 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM HAIL 12 ESE ROBERTA 32.65N 83.82W
04/02/2009 E0.25 INCH CRAWFORD GA PUBLIC
&&
SNELSONLocal storm report, Apr 2, 7:11 AM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
711 AM EDT THU APR 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN 12 ESE ROBERTA 32.65N 83.82W
04/02/2009 M1.67 INCH CRAWFORD GA PUBLIC
MEASURED BETWEEN 500 AND 600 AM EDT
&&
SNELSONSpecial weather statement, Apr 2, 7:28 AM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 728 AM EDT THU APR 2 2009 GAZ079-089>091-021200- 728 AM EDT THU APR 2 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 35 MPH WINDS IN CHATTAHOOCHEE...MARION...MUSCOGEE AND TALBOT COUNTIES UNTIL 800 AM EDT... AT 725 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BENNING HILLS OR 5 MILES SOUTH SOUTHEAST OF DOWNTOWN COLUMBUS...MOVING EAST NORTHEAST AT 40 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS CHATTAHOOCHEE...MARION...MUSCOGEE AND TALBOT COUNTIES THROUGH 800 AM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE FORT BENNING/LAWSON ARMY AIR FIELD...CARTER ACRES...BATTLE PARK... SAND HILL...FORT BENNING...BOX SPRINGS...MARION ESTATES...OAKLAND AND JUNIPER.
Special weather statement, Apr 2, 7:30 AM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 730 AM EDT THU APR 2 2009 GAZ102-103-021200- 730 AM EDT THU APR 2 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 35 MPH WINDS IN WEBSTER AND STEWART COUNTIES UNTIL 800 AM EDT... AT 729 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED NEAR KIMBROUGH...MOVING EAST NORTHEAST AT 30 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS WEBSTER AND STEWART COUNTIES THROUGH 800 AM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE WESTVILLE...TROUTMAN...KIMBROUGH... LEVERETTS...WESTON...RICHLAND...CENTERPOINT...PRESTON AND DUMAS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 2:38 AM EDT | Severe Thunderstorm Warning | FFC | Bartow, Paulding, Polk | 37 min |
| Apr 2, 2:40 AM EDT | Severe Thunderstorm Warning | FFC | Forsyth, Gwinnett, Hall | 50 min |
| Apr 2, 2:54 AM EDT | Severe Thunderstorm Warning | FFC | Johnson, Washington, Wilkinson | 34 min |
| Apr 2, 2:56 AM EDT | Severe Thunderstorm Warning | FFC | Bartow | 28 min |
| Apr 2, 3:17 AM EDT | Severe Thunderstorm Warning | FFC | Harris, Meriwether, Troup | 43 min |
| Apr 2, 4:05 AM EDT | Severe Thunderstorm Warning | FFC | Harris, Meriwether, Troup | 40 min |
| Apr 2, 4:12 AM EDT | Severe Thunderstorm Warning | FFC | Clayton, Fayette, Henry, Pike, Spalding | 26 min |
| Apr 2, 4:36 AM EDT | Severe Thunderstorm Warning | FFC | Lamar, Monroe | 24 min |
| Apr 2, 4:49 AM EDT | Severe Thunderstorm Warning | FFC | Harris, Meriwether, Talbot, Upson | 40 min |
| Apr 2, 5:11 AM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Hancock, Jones, Putnam | 64 min |
| Apr 2, 7:53 AM EDT | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 70 hr |
| Apr 2, 10:08 AM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Stewart | 35 min |
| Apr 2, 10:43 AM EDT | River Flood Warning | FFC | Clarke, Greene, Oconee | 35 hr |
| Apr 2, 10:43 AM EDT | River Flood Warning | FFC | Baldwin, Washington, Wilkinson | 24 hr |
| Apr 2, 10:55 AM EDT | Areal Flood Warning | FFC | Chattahoochee, Marion | 6 hr |
| Apr 2, 10:57 AM EDT | River Flood Warning | FFC | Crawford, Talbot, Taylor, Upson | 43 hr |
| Apr 2, 12:29 PM EDT | Areal Flood Warning | FFC | Crisp, Dooly, Sumter | 24 hr |
| Apr 2, 12:57 PM EDT | River Flood Warning | FFC | Jefferson | 17 hr |
| Apr 2, 2:20 PM EDT | Areal Flood Warning | FFC | Montgomery, Telfair, Toombs, Wheeler | 24 hr |
| Apr 2, 4:22 PM EDT | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 73 more | 24 hr |
| Apr 2, 4:51 PM EDT | River Flood Warning | FFC | Dooly, Macon, Sumter | 19 hr |
| Apr 2, 4:51 PM EDT | River Flood Warning | FFC | Montgomery, Telfair, Wheeler | 14 days |
| Apr 2, 5:08 PM EDT | Areal Flood Warning | FFC | Baldwin, Bibb, Crawford, Jones, Monroe, Upson | 19 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.